MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT AFP; ALPHA-FETOPROTEIN
Model Number 3P36-35
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information is included.No additional information was provided.An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely elevated architect alpha - fetoprotein (afp) results were generated on the architect i2000sr for a female patient during physical examination.The following results were provided: initial result 184.32 ng/ml, retest result 2.23 ng/ml [reference range = 0 - 8.78 ng/ml].There was no reported impact to patient management.
 
Additional Manufacturer Narrative
Section b5.Describe event or problem was updated to include the additional information provided by customer on 08sep2020 an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.H3 other text : an evaluation is in process.
 
Event or Problem Description
The customer reported falsely elevated architect alpha - fetoprotein (afp) results were generated on the architect i2000sr for a female patient during physical examination.The following results were provided: initial result 184.32 ng/ml, retest result 2.23 ng/ml [reference range = 0 - 8.78 ng/ml].On 08sep2020, the customer reported falsely elevated architect alpha-fetoprotein results were generated for 2 more patients.The following results were provided: 54 year old male- initial result 282.08 ng/ml, retest result 4.10 ng/ml.49 year old male- initial results 89.81 ng/ml, retest result 4.06 ng/ml.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
The complaint investigation for potential false elevated afp results included a search for similar complaints, and review of complaint text, trending data, labelling, and device history records review.Return testing was not completed as returns were not available.A review of complaint activity identified there was normal complaint activity for lot 11476fn00.Tracking and trending was reviewed and determined there were no trends identified for the architect afp reagent.The performance of the architect afp reagent lot 11476fn00 was evaluated using world wide data field data.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 11476fn00 is within the established control limits and no unusual reagent lot performance was seen.Manufacturing documentation was reviewed and no issues were identified.Additionally, labeling was reviewed and adequately addresses the customer issue.Based on the investigation, no systemic issue or product deficiency of the architect afp reagent, lot number 11476fn00 was identified.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
diagnostics division
sligo F91VY 44
EI  F91VY44
MDR Report Key10497423
Report Number3008344661-2020-00067
Device Sequence Number2147371
Product Code LOK
UDI-Device Identifier00380740112400
UDI-Public00380740112400
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model Number3P36-35
Device Catalogue Number03P36-74
Device Lot Number11476FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer09/08/2020
11/06/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/15/2020
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, (B)(6) ; ARCHITECT I2000SR,; ARCHITECT I2000SR,; LIST 03M74-02, SN (B)(6) ; LIST 03M74-02, SN (B)(6)